# SDR 2010FA0000171

- Difficulty date: February 10, 2010
- Submitted: February 19, 2010
- Operation: General aviation
- Aircraft: N40RX
- Make and model: Bell 407
- Aircraft serial: 53872
- Engine: Allsn 250C47B
- System (JASC): 7120 · Engine Mount Section
- Part: Support
- Part number: 23051106
- Part serial: 348664
- Condition: Damaged
- Location: Compressor
- Part time: 534 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON 1/17/2010, THE PILOT, FLIGHT CREW, AND BASE MECHANIC REPORTED AN UNUSUAL NOISE COMING FROM THE ACFT/ENG.  AFTER FLIGHT CKS, GROUND RUNS, AND TROUBLESHOOTIING OF THE ENG AND COMPONENTS, A DECISION WAS MADE TO REMOVE THE ENG FOR INSP AND REPAIR.  ON 1/2/2010, THE ENGINE REPAIR VENDOR NOTIFIED US THAT THE SUSPECT ENG SUFFERED METAL TO METAL RUBBING CONTACT AND FAILED NR 1 COMPRESSOR BRG DUE TO IMPROPER INITIAL BUILD UP BY THE MFG.  THIS NEW ENG (534 HRS TIS) WAS INSTALLED AS A NEW COMPONENT, AND HAD VERY LOW TIME ACCUMULATED.  AS A PRECAUTION, WE REMOVED ANOTHER ENGINE FROM SERVICE ( 2 SERIAL NRS AWAY FROM THE DAMAGED ENGINE) UNTIL A VISUAL INSP BY REP WAS PERFORMED TO VERIFY THE INITIAL BUILDUP INSTALLATION, WHICH WAS CORRECTED.  MFG HAS APPROVED THE REPAIRS TO THE DAMAGED ENG UNDER WARRANTY.  MFG SHOULD VERIFY WHY THE IMPROPER BUILD UP OF THIS ENG OCCURRED, AND ASSURE NO OTHER UNITS WERE IMPROPERLY ASSEMBLED.
